It seems possible to me that your course of Solu-Medrol could have worsened an already-present low vitamin B12 level. Or perhaps your doctor did order the HoloTranscobalamin (HoloTc) test to determine your B12 status? Your symptoms now (numbness in the hands, tingling in the legs, dizziness, extreme fatigue, insomnia) could be caused by any number of things, including MS, the Tecfidera, a vitamin B12 deficiency, etc.Decreased vitamin B12 and folate levels in cerebrospinal fluid and serum of multiple sclerosis patients after high-dose intravenous methylprednisolone.
J Neurol. 1993 May;240(5):305-8. (http://www.ncbi.nlm.nih.gov/pubmed/8326337)
Twenty-one patients (15 women, 6 men) with definite multiple sclerosis (MS) were treated with 1000 mg intravenous methylprednisolone-succinate (MP) daily for 10 days. Before MP treatment there was a negative correlation (r = 0.59, P = 0.0084) between serum vitamin B12 and progression rate, defined as the ratio of the score on Kurtzke's Expanded Disability Status Scale and disease duration. A significant decrease was demonstrated in the cerebrospinal fluid (CSF) and serum levels of folate and in the CSF level of vitamin B12 after MP treatment. The decrease in serum B12 was not statistically significant. After MP treatment all median levels of vitamin B12 and folate were below the reference medians. We hypothesize that low or reduced vitamin B12/folate levels found in MS patients may be related to previous corticosteroid treatments. Otherwise a more causal relationship between low vitamin B12/folate and MS cannot be excluded. Further studies may be required to clarify the vitamin B12 and folate metabolism in patients with MS.
Users browsing this forum: No registered users